| Model Number |
48006010S |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82221990 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a saber 6mm 10cm 90 would not deflate in the sfa; therefore, the doctor had to use a long needle to burst the pta.Ultrasound was used to locate the pta, and then placed a needle though the thigh to deflate the balloon.The doctor used another saber pta 6x10x90 balloon and it worked fine and case was completed.The patient was ok and there was no reported injury.An attempt was made to deflate the balloon by cutting the shaft, it was unsuccessful.The device was stored per the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The device was being used to post dilate a stent.The lesion was noted to have little calcification with no vessel tortuosity.The lesion had a 90% stenosis prior to stenting.It was not being used to treat a chronic total occlusion.The non-cordis inflation device was filled with an 80/20 contrast/saline ratio.There was no resistance/friction noted while the balloon catheter was inserted through the rotating hemostatic valve or guide catheter.The catheter was advanced through the vessel without difficulty.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The catheter never kinked while being used.The device was removed intact (in one piece) from the patient.The device will be returned for evaluation.
Additional Manufacturer Narrative
As reported, the balloon of a saber 6mm 10cm 90 percutaneous transluminal angioplasty (pta) catheter, would not deflate in the superficial femoral artery (sfa); therefore, the doctor had to use a long needle to burst the balloon.After using ultrasound to locate the balloon, a needle was placed through the thigh to deflate it.The case was completed with another saber pta 6x10x90 balloon, and it worked fine.The patient was ok and there was no reported injury.An unsuccessful attempt was made to deflate the balloon by cutting the shaft.The device was stored per the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The device was being used to post dilate a stent.The lesion was noted to have little calcification with no vessel tortuosity.The lesion had a 90% stenosis prior to stenting.It was not being used to treat a chronic total occlusion.The non-cordis inflation device was filled with an 80/20 contrast/saline ratio.There was no resistance/friction noted while the balloon catheter was inserted through the rotating hemostatic valve or guide catheter.The catheter was advanced through the vessel without difficulty.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The catheter never kinked while being used.The device was removed intact (in one piece) from the patient.Additional information received confirmed the contrast to saline ratio of 80/20 and clarified that the shaft was cut in an attempt to deflate the balloon but was unsuccessful and the balloon was removed and came out in one piece.The device was returned for analysis.A non-sterile saber 6mm x 10cm 90 percutaneous transluminal angioplasty (pta) balloon catheter along with a pair of surgical locking clamp tweezers was returned for analysis inside of a clear plastic bag.Per visual analysis, the saber was received separated and severely damaged.The outer body as well as the inner body were found separated near the proximal hub section area as well as the body of the unit was observed kinked and twisted near to the balloon section.No other anomalies could be seen.Functional analysis could not be performed due to the condition, separated, of the returned device.Per sem analysis, results showed the separated area of the inner and outer body of the unit presented evidence of elongations on the material of the unit and scratches on the outer body.No other anomalies were observed.The elongations found on the inner and outer body material and the scratches are commonly associated with separations caused by material tensile overload.Also, the scratch marks near the separation area suggest that the unit was torn with a sharp object from the outside of the unit.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82221990 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-deflation difficulty - unable to ¿was not able to be confirmed due to the condition of the returned device.The exact cause of the difficulty experienced by the customer could not be definitively determined, however the contrast to saline ratio of 80:20, may have been a contributing factor.Using a concentration exceeding what is recommended in the instructions for use (ifu) can result in a more viscous solution that can interfere with deflation times of a pta balloon.According to the warnings in the safety information in the ifu, use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr, the device analysis, nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the balloon of a saber 6mm 10cm 90 would not deflate in the sfa; therefore, the doctor had to use a long needle to burst the pta.Ultrasound was used to locate the pta, and then placed a needle though the thigh to deflate the balloon.The doctor used another saber pta 6x10x90 balloon and it worked fine and case was completed.The patient was ok and there was no reported injury.An attempt was made to deflate the balloon by cutting the shaft, it was unsuccessful.The device was stored per the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The device was being used to post dilate a stent.The lesion was noted to have little calcification with no vessel tortuosity.The lesion had a 90% stenosis prior to stenting.It was not being used to treat a chronic total occlusion.The non-cordis inflation device was filled with an 80/20 contrast/saline ratio.There was no resistance/friction noted while the balloon catheter was inserted through the rotating hemostatic valve or guide catheter.The catheter was advanced through the vessel without difficulty.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The catheter never kinked while being used.The device was removed intact (in one piece) from the patient.The device will be returned for evaluation.Addendum for additional information received: it was noted that 80/20 contrast/saline ratio was used.The shaft was cut and did not deflate the pta.The balloon was removed and came out in one piece.